Alert archive / Iowa / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 3, NWS Des Moines, IA

April 13, 2018Calhoun County, Greene County, Webster County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Apr 13, 2018, 6:02 PM CDT for Calhoun County, Greene County, Webster County, Iowa. It was in force for 43 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 13, 2018, 6:02 PM CDT (23:02 UTC)
Expired
Apr 13, 2018, 6:45 PM CDT
In force
43 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Calhoun County, IA, Greene County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 74 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 13, 6:05 PM CDTHAIL 1Churdan, IAREPORTS HAIL IS STARTING TO COVER THE GROUND.
Apr 13, 6:15 PM CDTHAIL 1.755 N Jefferson, IA
Apr 13, 6:16 PM CDTHAIL 0.56 N Jefferson, IAREPORTED HAIL COVERING THE GROUND.
Apr 13, 6:19 PM CDTHAIL 0.5Gowrie, IADIME SIZED AND SMALLER.
Apr 13, 6:23 PM CDTHAIL 12 W Gowrie, IA
Apr 13, 6:23 PM CDTHAIL 1.255 N Jefferson, IA
Apr 13, 6:28 PM CDTHAIL 1Gowrie, IA
Apr 13, 6:31 PM CDTHAIL 11 N Harcourt, IATIME ESTIMATED BY RADAR.
Apr 13, 6:32 PM CDTHAIL 1.51 Se Gowrie, IA
Apr 13, 6:45 PM CDTHAIL 0.25Moorland, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 3:22 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.0 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2018-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 230 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2018-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 342 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
230 J/kg
Mixed-layer CIN
-547 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
342 m²/s²
0-3 km storm-relative helicity
346 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

323 
WUUS53 KDMX 132302
SVRDMX
IAC025-073-187-132345-
/O.NEW.KDMX.SV.W.0003.180413T2302Z-180413T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
602 PM CDT FRI APR 13 2018

The National Weather Service in Des Moines  has issued a

* Severe Thunderstorm Warning for...
  Northern Greene County in west central Iowa...
  Southern Webster County in central Iowa...
  Southeastern Calhoun County in west central Iowa...

* Until 645 PM CDT.

* At 601 PM CDT, a severe thunderstorm was located 7 miles north of
  Jefferson, moving north at 40 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Jefferson, Gowrie, Dayton, Grand Junction, Coalville, Otho, Lehigh,
  Churdan, Callender, Farnhamville, Lohrville, Harcourt, Paton,
  Moorland, Somers, Dana, Knierim, Rinard, Woodman Hollow State Park
  and Dolliver Memorial State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4248 9452 4246 9394 4221 9412 4221 9416
      4214 9416 4202 9425 4205 9455
TIME...MOT...LOC 2301Z 201DEG 35KT 4213 9441 

HAIL...1.25IN
WIND...60MPH
 
$$

MF
3 follow-up statements
508 
WWUS53 KDMX 132307
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
607 PM CDT FRI APR 13 2018

IAC025-073-187-132345-
/O.CON.KDMX.SV.W.0003.000000T0000Z-180413T2345Z/
Greene IA-Webster IA-Calhoun IA-
607 PM CDT FRI APR 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHERN GREENE...SOUTHERN WEBSTER AND SOUTHEASTERN CALHOUN
COUNTIES...

At 606 PM CDT, a severe thunderstorm was located 8 miles southwest of
Gowrie, or 10 miles north of Jefferson, moving north at 40 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Trained weather spotters. At 604 pm...quarter sized hail 
         was reported near Churdan.  However larger hail is still 
         possible.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Jefferson, Gowrie, Dayton, Grand Junction, Coalville, Otho, Lehigh,
Churdan, Callender, Farnhamville, Lohrville, Harcourt, Paton,
Moorland, Somers, Dana, Knierim, Rinard, Woodman Hollow State Park
and Dolliver Memorial State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4248 9452 4246 9394 4221 9412 4221 9416
      4214 9416 4202 9425 4205 9455
TIME...MOT...LOC 2306Z 201DEG 35KT 4218 9439 

HAIL...1.50IN
WIND...60MPH
 
$$

MF
841 
WWUS53 KDMX 132317
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
617 PM CDT FRI APR 13 2018

IAC025-073-187-132345-
/O.CON.KDMX.SV.W.0003.000000T0000Z-180413T2345Z/
Greene IA-Webster IA-Calhoun IA-
617 PM CDT FRI APR 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHEASTERN GREENE...SOUTHERN WEBSTER AND SOUTHEASTERN CALHOUN
COUNTIES...

At 616 PM CDT, a severe thunderstorm was located near Gowrie, or 15
miles north of Jefferson, moving northeast at 35 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. This storm has a history of producing 
         large amounts of pea to quarter sized hail...but larger 
         hail is possible.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Gowrie, Dayton, Coalville, Otho, Lehigh, Churdan, Callender,
Farnhamville, Harcourt, Paton, Moorland, Somers, Knierim, Rinard,
Woodman Hollow State Park, Dolliver Memorial State Park and Brushy
Creek St Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4248 9452 4246 9394 4221 9412 4221 9416
      4214 9416 4211 9418 4214 9453
TIME...MOT...LOC 2316Z 210DEG 30KT 4223 9432 

HAIL...1.75IN
WIND...60MPH
 
$$

MF
808 
WWUS53 KDMX 132326
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
626 PM CDT FRI APR 13 2018

IAC073-132335-
/O.CAN.KDMX.SV.W.0003.000000T0000Z-180413T2345Z/
Greene IA-
626 PM CDT FRI APR 13 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A severe thunderstorm watch remains in effect until 900 PM CDT for
central and west central Iowa.

LAT...LON 4248 9452 4246 9394 4221 9412 4221 9449
TIME...MOT...LOC 2325Z 209DEG 33KT 4230 9424 

$$

IAC025-187-132345-
/O.CON.KDMX.SV.W.0003.000000T0000Z-180413T2345Z/
Webster IA-Calhoun IA-
626 PM CDT FRI APR 13 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHERN WEBSTER AND SOUTHEASTERN CALHOUN COUNTIES...

At 625 PM CDT, a severe thunderstorm was located over Gowrie, or 15
miles south of Fort Dodge, moving northeast at 40 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts. 

SOURCE...Trained weather spotters. At 625 pm...half dollar sized 
         hail was reported 5 miles north of Jefferson.  Larger hail 
         is possible. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Gowrie, Dayton, Coalville, Otho, Lehigh, Callender, Farnhamville,
Harcourt, Moorland, Somers, Knierim, Rinard, Woodman Hollow State
Park, Dolliver Memorial State Park and Brushy Creek St Recreation
Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4248 9452 4246 9394 4221 9412 4221 9449
TIME...MOT...LOC 2325Z 209DEG 33KT 4230 9424 

HAIL...1.75IN
WIND...60MPH
 
$$

MF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 4:59 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Apr 13, 4:59 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
459 PM CDT Fri Apr 13 2018

...Updated to include Hydrology Discussion below...

.SHORT TERM.../Tonight/
Issued at 426 PM CDT Fri Apr 13 2018

Bottom Line up Front...
Severe Weather main threat in southern Iowa for the immediate
short- term. Large hail, tornadoes, and damaging winds all
possible. Transition to winter weather hazards overnight across
northern to northwestern Iowa.

Setup...
20z Sfc analysis has roughly a 990mb low positioned over
southeastern Nebraska/northeastern Kansas. Well-advertised
moisture has surged ahead of this low into the warm sector, aided
by 50 to 60 kt moisture transport winds. All eyes have been on how
far north the warm front (oriented from west to east) attendant
to the sfc low would make it today. At present time, the boundary
is draped around the southern three tiers of counties in Iowa.
South of the boundary, dewpoint temperatures have climbed into the
60s. Much of southwestern Iowa had sunshine through this morning
which aided in destabilization. Convective initiations is well
underway from southwestern Iowa southward through Kansas.

Ongoing Severe Weather...
With ongoing convection, focus is on mode and longevity. Latest
RAP showing widespread CAPE values of 2000 J/Kg. 0-6KM shear is
upwards of 50 kts and low-level helicity is off the charts. With
this moisture, sounding profile, LCL heights are more than
sufficiently low for tornadoes... especially near to the
boundary. Hodograph analysis has slowed down storm motion to more
the 30 to 40 mph range vs the 50 to 60 mph range they were
suggesting yesterday. Storms getting north of the boundary will
lose their tornado potential, with elevated hail being the main
convective mode.

Into the overnight, boundary layer won't decouple, so we won't have
capping issues. Instability lingers, though waning through 12z Sat.
The boundary is slated to slowly drift southward, making it into
Missouri between 06z Sat and 09z Sat, which will bring an end to the
SVR/Tor threat. Will have to keep an eye on storms in
Kansas/Missouri moving northward... with such prolific shear
profiles, storms should be able to sustain themselves into Iowa.

.LONG TERM.../Saturday through Friday/
Issued at 426 PM CDT Fri Apr 13 2018

Bottom Line up Front...
Winter weather hazards continue tonight through Sunday, with
blizzard potential likely in northwestern Iowa. Strong winds will
be major driver of impacts.

Transition to snow should begin in northwestern Iowa around 12z Sat
as CAA begins to infiltrate Iowa. Minor tweaks made to the forecast
from the previous days... the biggest of which has been to beef up
amounts slightly in northwestern Iowa. In short, there has been a
trend to linger instability through Iowa as major ascent processes
in play. Thundersnow remains very possible, which typically
indicates upwards of 2 inch per hour rates. High confidence in winds
remaining in the 25 to 35 mph range, with gusts upwards of 50 mph in
northwestern Iowa. Winds will be the biggest driver of impacts, as
visibility will approach zero during heavier periods of
snow...likely in the Saturday Morning to Saturday afternoon
timeframe. This would have significant impacts on travel, making
travel very dangerous and nearly impossible in certain locations. As
our sfc low pulls away to the east, snowfall intensity/rates will
begin to diminish Saturday afternoon into the evening hours.

Another forecast tweak has been to linger the snow into Sunday. The
12z NAM especially keeps some forcing in our eastern counties
through at least 18z Sun. Winds should be around 15 to 25 mph during
this timeframe, so there may still be travel impacts as visibility
could drop to less than one mile at times.

Monday and Beyond...
High pressure moves in to melt snow and quiet the weather on Monday.
Long-term models have consistently been showing the next systems to
push through the upper Midwest on Wednesday and on Saturday. At this
time, it appears these should be fairly low-impact systems, with
rain and a possible light rain/snow mix during the overnight hours
Tuesday night and Friday night.

&&

.AVIATION.../For the 18Z TAFS through 18Z Saturday afternoon/
Issued at 1255 PM CDT Fri Apr 13 2018

TAFs will be a mess throughout this period. High confidence in IFR
conditions. Will need to watch KFOD and KMCW in particular after
12z for LIFR potential for reduced vsbys due to blowing snow.

Confidence medium to high on thunder... KDSM and KOTM in
particular will need to have thunder modified for this evening as
strong to severe thunderstorms possible. Next TAF update will
feature more precise timing and location on thunder, along with
possible BLSN mention at KFOD and KMCW.

&&

.HYDROLOGY...
Issued at 458 PM CDT Fri Apr 13 2018

Wet period expected over the next couple days with seasonally
moderate to heavy QPF expected across the northern CWA. In response,
the 2-day QPF hydrograph ensembles show significant within-bank
rises at many forecast points within the Cedar, Iowa and Des Moines
River basins mainly along and north of US Hwy 20, with the exception
being the Des Moines River at Des Moines SE 6th St where the river
may come within a couple feet of flood stage.

The 2-day QPF hydrograph ensembles suggest flooding is possible at a
few locations in the Cedar and Des Moines River basins along and
north of US Hwy 20. A Flood Warning has already been issued for the
West Fork Des Moines River at Estherville. In addition, a Flood
Watch has been issued for the Cedar River at Cedar Falls.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 7 AM Saturday to 1 AM CDT Sunday
for IAZ025-035-036-044>047-057-058.

Blizzard Warning from 7 AM Saturday to 1 AM CDT Sunday for
IAZ004-005-015-023-024-033-034.

Winter Weather Advisory from 7 AM Saturday to 1 PM CDT Sunday
for IAZ017-026.

Winter Storm Warning from 7 AM Saturday to 1 AM CDT Sunday for
IAZ006-007-016.

Winter Weather Advisory from 1 AM to 1 PM CDT Sunday for IAZ007-
027-028-037>039.

&&

SHORT TERM...Kotenberg
LONG TERM...Kotenberg
AVIATION...Kotenberg
HYDROLOGY...Zogg
Hazardous weather outlook, Apr 13, 4:47 PM CDT, 1 hour 15 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
447 PM CDT Fri Apr 13 2018

IAZ004-005-015-023-024-033-034-142200-
Emmet-Kossuth-Palo Alto-Pocahontas-Humboldt-Sac-Calhoun-
447 PM CDT Fri Apr 13 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

Non-severe thunderstorms are possible this evening through
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Blizzard Warning is in effect for the area. Please refer to the
National Weather Service website at weather.gov/desmoines for
further details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed. Snowfall reports are
always appreciated.

IAZ006-007-016-142200-
Winnebago-Worth-Hancock-
447 PM CDT Fri Apr 13 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

Thunderstorms are possible this evening and tonight. A few strong
storms cannot be ruled out, with hail being the main threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Winter Storm Warning is in effect for the area. Please refer to
the National Weather Service website at weather.gov/desmoines for
further details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not likely. Snowfall reports are always
appreciated.

IAZ017-025-026-035-036-044>047-057-058-142200-
Cerro Gordo-Wright-Franklin-Webster-Hamilton-Crawford-Carroll-
Greene-Boone-Audubon-Guthrie-
447 PM CDT Fri Apr 13 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

Strong to severe thunderstorms are possible this evening and
tonight, especially south. Hail will be the main threat, with
damaging winds possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Winter Weather Advisory is in effect for the area. Please refer
to the National Weather Service website at weather.gov/desmoines
for further details. Strong winds are likely tonight through
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening, especially south.
Snowfall reports are always appreciated.

IAZ027-028-037>039-142200-
Butler-Bremer-Hardin-Grundy-Black Hawk-
447 PM CDT Fri Apr 13 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

Strong to severe thunderstorms are possible this evening and
tonight, especially south. Hail will be the main threat, with
damaging winds possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A Winter Weather Advisory is in effect for the area. Please refer
to the National Weather Service website at weather.gov/desmoines
for further details. Non-severe thunderstorms are possible
Saturday morning. Strong winds are likely tonight through
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening, especially south.
Snowfall reports are always appreciated.

IAZ048>050-059>062-070>075-081>086-092>097-142200-
Story-Marshall-Tama-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-
Madison-Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-
Wapello-Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
447 PM CDT Fri Apr 13 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Tonight

Severe thunderstorms are possible this evening into early tonight.
Large hail, damaging winds, and tornadoes are all possible,
especially south.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Non-severe thunderstorms are possible Saturday afternoon, along
with rain and a wintry mix of precipitation.

Strong winds are likely tonight through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this evening and early tonight.

Kotenberg

In the hours before

Local storm report, Apr 13, 3:58 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
358 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             DENISON                 42.02N 95.35W
04/13/2018  E0.88 INCH       CRAWFORD           IA   TRAINED SPOTTER

&&
Local storm report, Apr 13, 4:30 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
430 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     2 WNW ATLANTIC          41.41N 95.05W
04/13/2018  M61 MPH          CASS               IA   AWOS

&&
Special weather statement, Apr 13, 5:27 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Des Moines IA
527 PM CDT FRI APR 13 2018

IAZ045-046-132330-
Greene IA-Carroll IA-
527 PM CDT FRI APR 13 2018

...Small Hail Expected Across portions of Carroll and Greene
County...

At 526 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coon Rapids, or 14 miles southwest of Jefferson, moving northeast at
35 mph.

Dime size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Jefferson, Coon Rapids, Scranton, Churdan, Paton and Ralston.

A severe thunderstorm watch remains in effect until 900 PM CDT for
central and west central Iowa.

LAT...LON 4221 9461 4221 9418 4186 9458 4186 9483
TIME...MOT...LOC 2226Z 217DEG 30KT 4193 9464

Cogil
Local storm report, Apr 13, 5:57 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
557 PM CDT FRI APR 13 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             SCRANTON                42.02N 94.55W
04/13/2018  E0.25 INCH       GREENE             IA   PUBLIC

&&

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:32 AM CDTBlizzard WarningDMXCalhoun, Cerro Gordo, Emmet, Hancock, Humboldt, Kossuth and 5 more48 hr
Apr 13, 4:53 AM CDTSpecial Weather StatementDMXCerro Gordo52 min
Apr 13, 5:36 AM CDTSpecial Weather StatementDMXWorth24 min
Apr 13, 11:08 AM CDTRiver Flood WatchDMXBlack Hawk24 hr
Apr 13, 3:54 PM CDTWinter Storm WarningDMXCerro Gordo, Hancock, Winnebago, Worth20 hr
Apr 13, 3:54 PM CDTWinter Weather AdvisoryDMXAdair, Audubon, Black Hawk, Boone, Bremer, Butler and 37 more48 hr
Apr 13, 4:18 PM CDTSevere Thunderstorm WarningDMXAudubon, Cass57 min
Apr 13, 5:27 PM CDTSpecial Weather StatementDMXGreene63 min
Apr 13, 5:36 PM CDTSevere Thunderstorm WarningDMXCarroll, Greene39 min
Apr 13, 6:39 PM CDTSevere Thunderstorm WarningDMXHamilton, Webster, Wright51 min
Apr 13, 6:52 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas, Greene38 min
Apr 13, 6:57 PM CDTSevere Thunderstorm WarningDMXHamilton, Webster, Wright63 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.